Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 190, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 27, 2007, 7:53 PM EDT for Ashland County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 7:53 PM EDT (23:53 UTC)
- Expired
- Jul 27, 2007, 8:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashland County, OH
The radar
The Cleveland radar (KCLE), 62 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 272353 SVRCLE OHC005-280045- /O.NEW.KCLE.SV.W.0190.070727T2353Z-070728T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 753 PM EDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHLAND COUNTY IN NORTH CENTRAL OHIO * UNTIL 845 PM EDT * AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR POLK...OR ABOUT 8 MILES NORTHEAST OF ASHLAND...AND MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JEROMESVILLE. LAT...LON 4104 8216 4092 8234 4068 8211 4089 8212 $$ KING
3 follow-up statements
000 WWUS51 KCLE 280037 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 836 PM EDT FRI JUL 27 2007 OHC005-280045- /O.CON.KCLE.SV.W.0190.000000T0000Z-070728T0045Z/ ASHLAND OH- 836 PM EDT FRI JUL 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR NORTHERN ASHLAND COUNTY... AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 11 MILES EAST OF JEROMESVILLE...OR ABOUT NEAR WOOSTER...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL WAS REPORTED WITH THIS STORM IN THE CITY OF ASHLAND. LAT...LON 4104 8216 4092 8234 4068 8211 4089 8212 $$
000 WWUS51 KCLE 280042 CCA SVSCLE SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CLEVELAND OH 836 PM EDT FRI JUL 27 2007 OHC005-280045- /O.CON.KCLE.SV.W.0190.000000T0000Z-070728T0045Z/ ASHLAND OH- 836 PM EDT FRI JUL 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR ASHLAND COUNTY... AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 11 MILES EAST OF JEROMESVILLE...OR ABOUT NEAR WOOSTER...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL WAS REPORTED WITH THIS STORM IN THE CITY OF ASHLAND. LAT...LON 4104 8216 4092 8234 4068 8211 4089 8212 $$
000 WWUS51 KCLE 280053 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 853 PM EDT FRI JUL 27 2007 OHC005-280103- /O.EXP.KCLE.SV.W.0190.000000T0000Z-070728T0045Z/ ASHLAND OH- 853 PM EDT FRI JUL 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ASHLAND COUNTY EXPIRED AT 845 PM EDT... LAT...LON 4104 8216 4092 8234 4068 8211 4089 8212 $$ FITZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:09 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 27, 7:09 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 709 PM EDT FRI JUL 27 2007 .SYNOPSIS... A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT AND CROSS THE REGION SATURDAY AFTERNOON. HIGH PRESSURE WILL GRADUALLY BUILD INTO THE AREA SATURDAY NIGHT AND SUNDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... INSTABILITY HAS BEEN BUILDING ALL AFTERNOON ESPECIALLY OVER WESTERN OHIO WHERE CAPE VALUES HAVE RISEN TO OVER 2500 J/KG AS DEEP SHEAR (0-6KM) HAS RISEN TO 25-30 KNOTS OVER THE SAME AREA. SOME INSTABILITY IS EVIDENT EAST ALONG THE LAKESHORE FROM CLE TO ERI WHILE RAIN COOLED STABLE CONDITIONS EXIST FROM MEDINA COUNTY TO YNG. CONVECTIVE CIN IS NEARLY ZERO ACROSS ALL BUT THE EASTERN COUNTIES AND CONVECTION HAS DEVELOPED JUST WEST OF TOL FDY AREA WHERE THE INSTABILITY IS GREATEST. THIS ACTIVITY SHOULD PROGRESS ESE INTO THE REGION THIS EVENING AND MAY BECOME SEVERE. RECENT HEAVY RAIN MAY INCREASE THE FLOOD RISK AS WELL BUT WILL NOT ISSUE A FFA AT THIS TIME. && .SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY NIGHT/... CONVECTION WILL LIKELY DIMINISH AFTER SUNSET THIS EVENING BUT THE CHANCE OF STORMS WILL LIKELY INCREASE AROUND NOON ON SATURDAY AS THE COLD FRONT DROPS SOUTH OF LAKE ERIE INTO NORTHERN OHIO AND NW PA. INSTABILITY IS EXPECTED TO BE MODERATELY HIGH OVER 2000 J/KG ESPECIALLY EAST OF I-77 AND SOUTH OF I-90. && .LONG TERM /SUNDAY THROUGH FRIDAY/... FAIR WEATHER WITH A GRADUAL WARMING TREND IS IN STORE FOR THE REGION AS HEIGHTS RISE OVER THE EASTERN STATES AND WARMER AIR OVER THE MIDWEST GRADUALLY SPREADS EAST. BOTH GFS AND ECMWRF ARE FORECASTING HEIGHTS TO RISE OVER THE EASTERN STATES UNTIL LATE IN THE WEEK WHEN A WEAK SHORT WAVE WILL BRUSH ACROSS THE NORTHERN TIER STATES WHICH MAY DRAG A WEAK COLD FRONT INTO THE AREA FRIDAY. THIS FEATURE MAY PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. HAVE USED GFS GRIDDED MOS WITH MINOR CHANGES. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AFTERNOON INSTABILITY HAS RESULTED IN SCATTERED TSTMS ACROSS THE AREA. EXPECT CONVECTION TO BECOME INCREASINGLY SPARSE THROUGH THE EVENING. WEAKENING COLD FRONT/TROF JUST TO OUR NORTHWEST WILL MOVE THROUGH THE AREA OVERNIGHT AND BRING IN SLIGHTLY DRIER MORE STABLE AIR ON A NLY FLOW. FOR THE EVENING WILL CARRY TEMOP THUNDER FOR A FEW HOURS IN KCAK AND SHWRS IN KCLE...OTHERWISE VCTS OR NOTHING. DRY AIR ALOFT WILL SPREAD IN AND WITH THE LOW LEVEL MOISTURE REMAINING IN PLACE WOULD EXPECT FOG TO DEVELOP MOST PLACES. BROUGHT IN MVFR VSBYS TRENDING TO IFR BY EARLY MORNING. SATURDAY AFTERNOON THE NAM12 CONTINUES TO SHOW AFTERNOON INSTABILITY WITH CAPES APROACHING 2000J/KG. WITH LACK OF FORCING BEHIND THE BOUNDRY WILL LEAVE OUT ANY FORECAST OF CONVECTION FOR NOW. BEHIND COLD FRONT...EXPECT CONDITIONS TO IMPROVE BY SUNDAY AS HIGH PRESSURE BUILDS INTO THE AREA. THIS AREA OF HIGH PRESSURE WILL BE THE DOMINATE WEATHER FEATURE INTO THE FIRST HALF OF NEXT WEEK...AND WILL ALLOW FOR MAINLY VFR CONDITIONS IN THE AREA DURING THE DAY. && .MARINE... LOW PRESSURE CURRENTLY LOCATED OVER LOWER LAKE MICHIGAN WITH A WARM FRONT EXTENDING BACK TOWARD THE MISSISSIPPI RIVER. THE LOW AND THE ASSOCIATED COLD FRONT WILL MOVE ACROSS LAKE ERIE TONIGHT WITH THE FRONT JUST SOUTH OF THE LAKE SATURDAY MORNING. AHEAD OF THE FRONT...THINK THAT THE WINDS WILL PICK UP OUT OF THE SOUTHWEST BUT REMAIN AROUND 10-15KTS. POST-FRONTAL PRESSURE GRADIENT AND COLD ADVECTION RELATIVELY BENIGN SO AM NOT EXPECTING A BIG INCREASE IN THE WINDS/WAVES SATURDAY. HIGH PRESSURE SETTLES OVER THE LAKE ON SUNDAY AND WILL REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...REL SHORT TERM...REL LONG TERM...REL AVIATION...TK MARINE...LEINS
Hazardous weather outlook, Jul 27, 6:06 AM EDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 606 AM EDT FRI JUL 27 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-281015- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 606 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA. THE MAIN THREAT WILL BE WIND AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND THIS EVENING.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:27 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 26, 11:44 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 61 min |
| Jul 27, 12:21 AM EDT | Areal Flood Advisory | CLE | Wood | 4 hr |
| Jul 27, 12:41 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 12:55 AM EDT | Severe Thunderstorm Warning | CLE | Hancock | 41 min |
| Jul 27, 1:00 AM EDT | Severe Thunderstorm Warning | CLE | Wood | 45 min |
| Jul 27, 1:15 AM EDT | Flash Flood Warning | CLE | Wood | 3 hr |
| Jul 27, 2:00 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 2:06 AM EDT | Severe Thunderstorm Warning | CLE | Lucas | 20 min |
| Jul 27, 2:14 AM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 61 min |
| Jul 27, 2:43 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 3:58 AM EDT | Areal Flood Advisory | CLE | Seneca | 3 hr |
| Jul 27, 4:04 AM EDT | Special Marine Warning | CLE | 86 min | |
| Jul 27, 4:18 AM EDT | Areal Flood Advisory | CLE | Lucas | 3 hr |
| Jul 27, 5:58 AM EDT | Areal Flood Advisory | CLE | Wood | 4 hr |
| Jul 27, 7:00 AM EDT | Areal Flood Advisory | CLE | Seneca | 3 hr |
| Jul 27, 9:08 AM EDT | Areal Flood Advisory | CLE | Holmes | 4 hr |
| Jul 27, 10:00 AM EDT | Areal Flood Advisory | CLE | Seneca | 3 hr |
| Jul 27, 3:38 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 51 min |
| Jul 27, 5:38 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 67 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 34 min |
| Jul 27, 5:51 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 24 min |
| Jul 27, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 63 min |
| Jul 27, 6:13 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 62 min |
| Jul 27, 7:17 PM EDT | Areal Flood Advisory | CLE | Huron | 3 hr |
| Jul 27, 7:37 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 53 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.